Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 182, NWS Fort Worth, TX

June 26, 2002Collin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 26, 2002, 7:01 PM CDT for Collin County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2002, 7:01 PM CDT (00:01 UTC)
Expired
Jun 26, 2002, 7:45 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 270002
SVRFTW
TXC331-270100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 700 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 10 MILES NORTH
  OF CAMERON...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 720 PM CDT

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

LAT...LON 3113 9681 3085 9725 3064 9686 3076 9666

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:02 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 26, 6:02 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT WED JUN 26 2002

BUSY AFTERNOON FOR TAFS WITH TSRA AFFECTING METROPLEX AND KACT
SITES. FOR UPCOMING PACKAGE...WILL CONTINUE TEMPO GROUPS FOR TSRA
UNTIL 01-02Z FOR METROPLEX TAFS AND UNTIL 03Z AT KACT. AS TSRA
DISSIPATES...SHOULD SEE CLOUDS GRADUALLY THIN OUT OVERNIGHT. MODELS
DEPICT INVERTED TROF/WEAK BOUNDARY CONTINUING OVER AREA ON THU. WEAK
UPPER LOW TO CONTINUE JUST EAST OF CWA AS WELL. HOWEVER...SURFACE
FOCUSING AND UPPER FORCING DONT APPEAR AS STRONG TOMORROW. EXPECT
SOME SHRA/TSRA ACROSS AREA TOMORROW...BUT WILL HOLD OFF ON PROB
GROUPS IN LATTER TIMES OF TAFS DUE TO COVERAGE UNCERTAINTIES.
..06..

203 PM CDT PUBLIC DISCUSSION...
NOT A TON OF CHANGES IN THE CURRENT FORECAST AS H5 LOW CONTINUES TO
SPIN ACROSS NE TX. WE WILL HOWEVER START TO SEE LESSENING CHANCES
FOR PRECIPITATION THE NEXT COUPLE OF DAYS...AT LEAST FOR THE CENTRAL
AND WESTERN ZONES...AS H5 LOW OPENS UP...WEAKENS A BIT...AND SLIDES
A LITTLE EAST. THIS WILL ALSO ALLOW TEMPS TO NUDGE UP A COUPLE OF
DEGREES. THERE IS ALSO SOME QUESTION ABOUT A POSSIBLE MCS MOVING
SOUTH OUT OF THE PLAINS AND INTO WEST TEXAS. NOT A LOT OF CONFIDENCE
IN THIS ATTM...BUT WILL NOT LIMIT STORMS TO THIS EVENING IN CASE
THIS OCCURS.

FURTHER IN THE SHORT TERM... H5 RIDGE BECOMES MORE ESTABLISHED
ACROSS THE CENTRAL PLAINS...WHILE A GENERAL WEAK TROUGH...WITH
TROPICAL MOISTURE LINGERS ACROSS EAST TEXAS AND LA. AS LONG AS THE
TROUGH AND MOISTURE REMAIN...PRECIP CHANCES WILL ALSO LINGER...BUT
MAINLY FOR THE AFTERNOON AND EVENING HOURS.

FCSTID = 80
DFW   69  92  71  92 /  30  20  20  20
ACT   70  93  71  93 /  30  20  20  20

.FWD...
TX...NONE.

In the hours before

Special weather statement, Jun 26, 3:25 PM CDT, 3 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT WED JUN 26 2002

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT OVER NORTH
TEXAS...BUT ATMOSPHERIC CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED
SEVERE WEATHER. THE GREATEST THREAT FROM THESE STORMS WILL BE
LIGHTNING. IN ADDITION...THE SLOW MOVEMENT OF THE STORMS MAY CAUSE
EXCESSIVE RUNOFF...ESPECIALLY IN URBAN AREAS...AND A FEW OF THE
STORMS MAY CONTAIN SMALL HAIL AND HIGH WINDS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:02 PM CDTSevere Thunderstorm WarningFWDMilam58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.